Is anybody else going thru withdrawals from medication?

My lexapro doesnt seem to be working anymore so I am trying to ween myself down off it which I am sad about cause it has really helped me. I was at 20 mg now at 6 weeks at 10mg.the withdrawal symptoms are crazy heart palps, dizziness, nausea,jitters, burning sensation, waking up everyday between 5-6am. I was feeling better as the weeks progressed but woke up yesterday with anxiety and it just got worse through the day and I had a meltdown crying to my husband. I am having it again this morning already. I feel like I am going backwards after making so much progress and it is really scaring me!

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

9 Replies

oldestnewest
  • I understand! !! Have you considered talking to you Dr about upping the dose, or changing the medication is self? I'm having bad panic attacks also..I already cried to my husband and it's not even 630am

  • So sorry to here you are suffering too. I am trying to get off lexapro as it's not working anymore for me so upping the dose won't help unfortunately. Plus I never had panick atacks and anxiety before going on this med I went on it for depression/agitation. I am scared of going on something else but won't I have to ween off the lexapro before I start on something else? Are you on anything right now or have you weaned off meds before?

  • Have you discussed this with your doctor?? Its not advisable to do anything without consulting your doctor first. What i mean is, i would take your normal amount eg 20mg; then go see your doctor.

  • He knows I am going down on the lexapro but is no help as he feels lexapro is the cleanest ssri on the market and withdrawals shouldn't happen. He is very old school. I have an appt with a new younger psych dr but not until feb 24th! Lexapro has pooped out on me and I don't think going back to my higher dose will work anymore😢 Do you have any experience with weening off a med? And if so how did you do it?

  • Hi Cares179, Going back to a higher dose will not help at this point. When I got off my Benzos it was through the guidance of my psychiatrist who used the Dr. Heather Ashton's Method of Weaning. She was/is highly regarded all over the world as an expert in weaning off both benzos and antidepressants. It works with the least amount of side effects. I would suggest looking up her site and presenting a copy to your psych to see if he would approve and guide you along. She explains how to come down off Lexapro. Good Luck! We're here to support you.

  • Thank you I am looking into this as we speak. Since I can't go back on the higher dose I guess I have to wait it out until I stabilize on 10mg? This sucks! If and when I stabilize I will definitely be weening slower!! How long did it go are you to ween off your benzo and were you able to work and do normal daily activities while doing so?

  • I do find it rather strange that you are getting these symptoms when wearing down off this antidepressant. I've weaned off anti depressants before without issue. Can you not get an urgent appt? Or do you think that your reactions. / symptoms are actually maybe due to your anxiety??

  • I weened off this same med twice before with no problems however this time is different. thousands of people go through withdrawals when coming off benzos and anti-depressents. It sucks!

  • yes, i know about the benzo's; highly addictive; mmm, sorry you are going through such a hard time; but in time, things will improve hopefully!

You may also like...